MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Catalog Number 400SMTXSFT0406
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) using penumbra smart coils (smart coils).During the procedure, while advancing the smart coil through a non-penumbra microcatheter, the smart coil pusher assembly became bent and, therefore, it was removed.The procedure was completed using a new smart coil and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that "united arab emirates" was incorrectly reported on the initial mfr report and is being included on this follow-up #02 mfr report: 3005168196-2019-02082.1.Section e.Box 1.Country: it should be "united states.".
 
Additional Manufacturer Narrative
Results: the pet lock was separated on the proximal end of the penumbra smart coil (smart coil) pusher assembly.The pusher assembly was twisted together.The embolization coil was detached from the pusher assembly.The embolization coil had offset coil winds.Conclusions: evaluation of the returned smart coil revealed the pusher assembly was twisted together, the pet lock was separated on the proximal end of the pusher assembly and the embolization coil was detached and had offset coil winds.These damages were not mentioned in the complaint and were likely incidental.Based on the return condition of the smart coil, the root cause of the reported complaint could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9304966
Report Number3005168196-2019-02082
Device Sequence Number19263437
Product Code HCG
UDI-Device Identifier00814548015385
UDI-Public00814548015385
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryTC
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2024
Device Catalogue Number400SMTXSFT0406
Device Lot NumberF89184
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer11/11/2019
01/14/2005
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date11/13/2019
12/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005